, Volume 37, Issue 2, pp 183–222 | Cite as

The classification of finite and locally finite connected-homogeneous digraphs

Original Paper


We classify the finite connected-homogeneous digraphs, as well as the infinite locally finite such digraphs with precisely one end. This completes the classification of all the locally finite connected-homogeneous digraphs.

Mathematics Subject Classification (2000)

05C20 05C25 05C63 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    P. J. Cameron, C. E. Praeger and N. C. Wormald: Infinite highly arc transitive digraphs and universal covering digraphs, Combinatorica 13 (1993), 377–396.MathSciNetCrossRefMATHGoogle Scholar
  2. [2]
    G. L. Cherlin: The classification of countable homogeneous directed graphs and countable homogeneous n-tournaments, Mem. Amer. Math. Soc., no. 621, Amer. Math. Soc., 1998.Google Scholar
  3. [3]
    R. Diestel, H. A. Jung and R. G. Möller: On vertex transitive graphs of infinite degree, Arch. Math. (Basel) 60 (1993), 591–600.MathSciNetCrossRefMATHGoogle Scholar
  4. [4]
    H. Enomoto: Combinatorially homogeneous graphs, J. Combin. Theory (Series B) 30 (1981), 215–223.MathSciNetCrossRefMATHGoogle Scholar
  5. [5]
    A. Gardiner: Homogeneous graphs, J. Combin. Theory (Series B) 20 (1976), 94–102.MathSciNetCrossRefMATHGoogle Scholar
  6. [6]
    A. Gardiner: Homogeneity conditions in graphs, J. Combin. Theory (Series B) 24 (1978), 301–310.MathSciNetCrossRefMATHGoogle Scholar
  7. [7]
    M. Goldstern, R. Grossberg and M. Kojman: Infinite homogeneous bipartite graphs with unequal sides, Discrete Math. 149 (1996), 69–82.MathSciNetCrossRefMATHGoogle Scholar
  8. [8]
    Ja. Ju. Gol’fand and M. H. Klin: On k-homogeneous graphs, Algorithmic Stud. Combin. 186 (1978), 76–85 (in Russian).MathSciNetMATHGoogle Scholar
  9. [9]
    R. Gray and D. Macpherson: Countable connected-homogeneous graphs, J. Combin. Theory (Series B) 100 (2010), 97–118.MathSciNetCrossRefMATHGoogle Scholar
  10. [10]
    R. Gray and R. G. Möller: Locally-finite connected-homogeneous digraphs, Discrete Math. 311 (2011), 1497–1517.MathSciNetCrossRefMATHGoogle Scholar
  11. [11]
    M. Hamann and F. Hundertmark: The classification of connected-homogeneous digraphs with more than one end, Trans. Am. Math. Soc. 365 (2013), 531–553.MathSciNetCrossRefMATHGoogle Scholar
  12. [12]
    M. Hamann and J. Pott: Transitivity conditions in infinite graphs, Combinatorica 32 (2012), 649–688.MathSciNetCrossRefMATHGoogle Scholar
  13. [13]
    S. Hedman and W. Y. Pong: Locally finite homogeneous graphs, Combinatorica 30 (2010), 419–434.MathSciNetCrossRefMATHGoogle Scholar
  14. [14]
    B. Huppert: Endliche Gruppen. I, Die Grundlehren der Mathematischen Wissenschaften, vol. 134, Springer-Verlag, Berlin-New York, 1967.Google Scholar
  15. [15]
    G. A. Jones: Triangular maps and non-congruence subgroups of the modular group, Bull. London Math. Soc. 11 (1979), 117–123.MathSciNetCrossRefMATHGoogle Scholar
  16. [16]
    A. Kurosch: Die Untergruppen der freien Produkte von beliebigen Gruppen, Math. Ann. 109 (1934), 647–660.MathSciNetCrossRefMATHGoogle Scholar
  17. [17]
    A. H. Lachlan: Finite homogeneous simple digraphs, Proceedings of the Herbrand symposium (Marseilles, 1981) (J. Stern, ed.), Stud. Logic Found. Math., vol. 107, North-Holland, 1982, 189–208.Google Scholar
  18. [18]
    A. H. Lachlan: Countable homogeneous tournaments, Trans. Am. Math. Soc. 284 (1984), 431–461.MathSciNetCrossRefMATHGoogle Scholar
  19. [19]
    A. H. Lachlan and R. Woodrow: Countable ultrahomogeneous undirected graphs, Trans. Am. Math. Soc. 262 (1980), 51–94.MathSciNetCrossRefMATHGoogle Scholar
  20. [20]
    H. D. Macpherson: Infinite distance transitive graphs of finite valency, Combinatorica 2 (1982), 63–69.MathSciNetCrossRefMATHGoogle Scholar
  21. [21]
    M. H. Millington: Subgroups of the classical modular group, J. London Math. Soc. 1 (1969), 351–357.MathSciNetCrossRefMATHGoogle Scholar
  22. [22]
    J. Sheehan: Smoothly embeddable subgraphs, J. London Math. Soc. 9 (1974), 212–218.MathSciNetCrossRefMATHGoogle Scholar
  23. [23]
    W. W. Stothers: Subgroups of infinite index in the modular group, Glasgow Math. J. 19 (1978), 33–43.MathSciNetCrossRefMATHGoogle Scholar
  24. [24]
    W. W. Stothers: Subgroups of infinite index in the modular group. II., Glasgow Math. J. 22 (1981), 101–118.MathSciNetCrossRefMATHGoogle Scholar
  25. [25]
    W. W. Stothers: Subgroups of infinite index in the modular group. III., Glasgow Math. J. 22 (1981), 119–131.MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© János Bolyai Mathematical Society and Springer-Verlag Berlin Heidelberg 2017

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of HamburgHamburgGermany

Personalised recommendations